Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 162, NWS Lincoln, IL

July 28, 2010Peoria County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2010, 5:16 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2010, 5:16 PM CDT (22:16 UTC)
Expired
Jul 28, 2010, 5:44 PM CDT
In force
28 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 2:23 PM CDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 28, 2:54 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT WED JUL 28 2010

.DISCUSSION...
ISSUED 253 PM CDT WED JUL 28 2010

19Z SFC ANALYSIS SHOWED A COLD FRONT EXTENDING FROM NEAR CHICAGO WSW
TO SOUTH OF DES MOINES. STORMS WERE FIRING ALONG FRONTAL CONVERGENCE
BOUNDARY IN A REGION OF STRONG INSTABILITY /SB CAPES NEAR 4000 J/KG/
AND WEAK VERTICAL SHEAR /EFFECTIVE BULK SHEAR OF 30 KTS/. HOT AND
HUMID CONDITIONS PERSIST SOUTH OF THE FRONT WITH WIDESPREAD LOW 90S
TEMPS AND MID-UPPER 70S DEW POINT POOL IN CENTRAL IL. ALOFT...WNW
MID LEVEL FLOW DOMINATED THE UPPER MIDWEST AND GREAT LAKES ON THE
PERIPHERY OF MID LEVEL RIDGE CENTERED IN THE SOUTHERN PLAINS. MAIN
FORECAST ISSUES ARE CONVECTION INTO THIS EVENING...THEN POSSIBLE MCS
ACTIVITY LATE FRIDAY INTO SATURDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY
COLD FRONT TO CONTINUE PROGRESSING SE INTO THE CWA THIS EVENING.
ISOLATED TO SCATTERED CONVECTION WELL AHEAD OF FRONT FROM ERN IL
INTO THE OHIO VALLEY TIED TO HOT/HUMID CONDITIONS AND UNCAPPED
ATMOSPHERE SHOULD DIMINISH DIURNALLY. BROKEN W-E ORIENTED LINE ALONG
THE FRONT ITSELF WILL HAVE A BETTER CHANCE OF PERSISTING INTO MID
EVENING AS IT TRACKS SE. BASED ON 18Z KILX SOUNDING THE FRONT WILL
MOVE INTO AN AREA OF IMPRESSIVE INSTABILITY BUT WEAK WIND FIELDS
ALOFT. STRONG...TO LOW END SEVERE STORMS POSSIBLE WITH SOME ISOLATED
WINDS GUSTS UP TO 60 MPH DUE TO PRECIP LOADING/WET MICROBURSTS.
FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL ALSO BE A THREAT
AS P/W VALUES RISE TO AROUND 2 INCHES ALONG THE BOUNDARY. HIGH
FREEZING LEVELS AROUND 15K FT SHOULD LIMIT THE HAIL THREAT. 4KM
NSSL WRF AND HRRR MODELS CONSISTENT IN WEAKENING CONVECTION AFTER
LOSS OF DAYTIME HEATING AS FRONT SLIPS SOUTH OF I-72. AGREE WITH
THIS DEPICTION AS BEST UPPER LEVEL ENERGY QUICKLY SHIFTS NE OF THE
REGION THIS EVENING AND JUST HAVE SLGT CHC POPS FOR THE SOUTH HALF
AFTER MIDNIGHT.

HIGH PRESSURE RIDGE OVER THE DAKOTAS WILL BUILD SE INTO IL THROUGH
THURSDAY NIGHT. THIS WILL BRING IN SLIGHTLY COOLER AIR...AND A
REDUCTION IN DEW POINTS INTO THE LOW/MID 60S.

LONG TERM...FRIDAY THROUGH WEDNESDAY
WEST/NORTHWEST FLOW ALOFT WILL DOMINATE THE FLOW ACROSS THE
MIDWEST INTO EAL RY NEXT WEEK...ON THE PERIPHERY OF STRONG UPPER
RIDGE STRETCHING ALONG THE SOUTH-CENTRAL US. THIS WILL PLACE THE
ILX CWA ON THE SOUTHERN EDGE OF THE MAIN BELT OF WESTERLIES...AND
IN LINE FOR A POSSIBLE DECAYING MCS FRIDAY NIGHT INTO SATURDAY
MORNING. NORTHWEST FLOW AMPLIFIES BEHIND THIS WAVE AND SHOULD LEAD
TO A RELATIVELY QUIET WEATHER WEEKEND WITH SEASONABLE TEMPERATURES
AND MODEST HUMIDITY. GFS/ECMWF IN GOOD AGREEMENT FOR NEXT FRONTAL
PASSAGE LATE MONDAY INTO TUESDAY AND HAVE RAISED POPS TO
MENTIONABLE LEVELS FOR THIS TIME FRAME.

25
&&

.AVIATION...
ISSUED 1210 PM CDT WED JUL 28 2010

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER
EASTERN IL PAST HOUR. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
ACROSS THE CENTRAL IL TERMINALS AND WOULD BRIEFLY BRING MVFR
CONDITIONS AND POSSIBLY EVEN LOWER ESPECIALLY AT CMI AND DEC WITH
TROPICAL DOWNPOURS. THIS DUE TO A FRONTAL BOUNDARY CURRENTLY OVER
FAR NW PARTS OF IL/MO THAT MOVES SE INTO CENTRAL IL LATE THIS
AFTERNOON/EVENING AND INTO SE IL EARLY OVERNIGHT. WEAK HIGH
PRESSURE OF 1022 MB OVER THE DAKOTAS SETTLES INTO WI/IL THU
AFTERNOON CLEARING SKIES OVERNIGHT WITH FAIR SKIES EXPECTED THU.
WSW WINDS NEAR 10 KTS AHEAD OF THE COLD FRONT THIS AFTERNOON TO
TURN NORTH LESS THAN 10 KTS BEHIND THE FRONT TONIGHT AND NNE 5-8
KTS THU.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ042>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jul 28, 2:10 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED JUL 28 2010

ILZ027>031-036>038-040-041-291200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
210 PM CDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA DURING THIS
AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS
A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING
DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THE STRONGER STORMS.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES THROUGH EARLY
EVENING.

FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS
EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS FROM HAVANA
DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO
EARLY SATURDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM 2 PM TO 8 PM TODAY.

ILZ042>057-061-291200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
210 PM CDT WED JUL 28 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE ACROSS CENTRAL ILLINOIS DURING
THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT
BEING DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THE STRONGER STORMS.

HEAT INDEX VALUES WILL PEAK FROM 100 TO 105 DEGREES THROUGH EARLY
EVENING.

FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS
EXPECTED TO CONTINUE FROM HAVANA DOWNSTREAM FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY.
ANOTHER CHANCE OF STORMS CAN BE EXPECTED MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM TO 9 PM TODAY.

ILZ062-063-066>068-071>073-291200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
210 PM CDT WED JUL 28 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THROUGH EARLY
EVENING.

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING...BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED. HOWEVER...ANY THUNDERSTORM
THAT DEVELOPS COULD PRODUCE TORRENTIAL RAINFALL IN A SHORT PERIOD
OF TIME ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY. ANOTHER CHANCE OF STORMS CAN BE EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS
WEB ADDRESS IS ALL IN LOWER CASE.

KH

In the hours before

Special weather statement, Jul 28, 11:35 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT WED JUL 28 2010

ILZ027>031-036>038-040-041-282300-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
1135 AM CDT WED JUL 28 2010

...HIGH HEAT AND HUMIDITY EXPECTED TODAY...

TEMPERATURES AROUND 90 DEGREES COMBINED WITH DEWPOINTS IN THE MID
TO UPPER 70S WILL GIVE HEAT INDICES NEAR 100 DEGREES THROUGH THIS
AFTERNOON. THIS HIGH HEAT AND HUMIDITY WILL PERSIST UNTIL EARLY
EVENING WHEN A COLD FRONT MOVES THROUGH THE ILLINOIS RIVER VALLEY.
DRINK PLENTY OF WATER TODAY...STAY IN AN AIR CONDITIONED ROOM...
AVOID BEING OUTDOORS IN THE SUN FOR PROLONGED PERIODS OF TIME AND
CHECK UP ON RELATIVES AND NEIGHBORS.

KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:54 AM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more16 hr
Jul 28, 6:38 PM CDTSpecial Weather StatementILXMason37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.